7 doctors weighed in:

2yr old given two drops oflaxin for pink eye. Hives within ten min of drops and lasted 5 days. He also had hives after amoxicillian.Antibioticallergy?

7 doctors weighed in
Dr. Kenneth Cheng
Family Medicine
2 doctors agree

In brief: Very unusual

Although not impossible, hives from an eye drop is unusual since very little of the medicine gets absorbed in the body.
Nonetheless, we should presume an allergy reaction & follow up with your pediatrician or allergist for additional testing. And to clarify, it would not be an allergy to antibiotics, but an allergy to quinolone antibiotics and Amoxicillin (although rash may also be a side effect.

In brief: Very unusual

Although not impossible, hives from an eye drop is unusual since very little of the medicine gets absorbed in the body.
Nonetheless, we should presume an allergy reaction & follow up with your pediatrician or allergist for additional testing. And to clarify, it would not be an allergy to antibiotics, but an allergy to quinolone antibiotics and Amoxicillin (although rash may also be a side effect.
Dr. Kenneth Cheng
Dr. Kenneth Cheng
Thank
Dr. Ravi Patel
Ophthalmology
1 doctor agrees

In brief: Allergy

Most likey a topical reaction to fluoroquinolone drops.
Would not use again in future.

In brief: Allergy

Most likey a topical reaction to fluoroquinolone drops.
Would not use again in future.
Dr. Ravi Patel
Dr. Ravi Patel
Thank
Dr. Andrew Shatz
Ophthalmology
1 doctor agrees

In brief: Possible allergy

Assuming your child was not taking any other medications or was exposed to something else at the same time, it is best to discontinue the eye drops and have him seen by the eye doctor immediately.
He may be allergic to fluoroquinolone antibiotics or one of the other chemicals in the medication, and should be tested by an allergist to be sure.

In brief: Possible allergy

Assuming your child was not taking any other medications or was exposed to something else at the same time, it is best to discontinue the eye drops and have him seen by the eye doctor immediately.
He may be allergic to fluoroquinolone antibiotics or one of the other chemicals in the medication, and should be tested by an allergist to be sure.
Dr. Andrew Shatz
Dr. Andrew Shatz
Thank
Get help from a real doctor now
Dr. Christopher Crosby
Board Certified, Dermatology
12 years in practice
93K people helped
Continue
108,000 doctors available
Read more answers from doctors